Does any one know of an anti depressant which does not cause short term memory loss?
I have read about several of them (on this site) & they all seem to have really bothrersome side effects.
I would appreciate if anyone would know of just one ! which does not affect the short term memory in such a drastic way & also causes Unusual dreams ?
Your title was Zoloft, and I have been taking that drug for almost ten years. I have tried Lexapro and did not like it. The way Zoloft works for me is, I have to take it in the morning first thing, because I have nightmares if I take it in the evening.
Also, the short-term memory loss is not how I describe my reactions to Zoloft. For me, the whole idea of the SSRIs is to keep you from focusing too hard on bothersome things. When I worry or fret over some issue, the Zoloft causes me to sort of forget about it and move forward. Likewise, some people take Zoloft for obsessive-compulsive disorder, which it prevents a person from focusing too intensely. So, that's the short-term memory issue as I see it from the drug.
After I started taking Zoloft, while it's true I can't focus enough to do the complex work like I used to do, I can still do many things, just more slowly and not as many at one time. Zoloft is a compromise. I was happy to have the medicine, it chased away the blues, and I kind of like being a little spaced out. I was so worn out from working too hard. But I'm older. A younger person who is trying to put together a career that requires high-level thinking really ought to think twice about taking the drug, and definitely should not take it long-term, but that's just my opinion.
If you do not want to try the SSRIs and you have depression, the tricyclics are also okay for getting out of depression and they are short-term drugs and don't goof up thinking as much. Haldol, which is supposedly for psychosis, worked for me a long time ago, when I had anger issues with depression, only had to take it a few months and I "came out of it." Of course, the tricyclics all have more physical side effects than Zoloft, like gaining weight and sometimes muscle tension.
When you get on SSRIs, this can be a life medicine, unless you only need it for a short while, in which case it's less hard to get off them. But once you're on them long-term, it's almost impossible to get off. I have accepted this. One other thing, Zoloft caused me to be clumsy, but the good thing about it, and the whole point of SSRIs, is I don't care. :)
Just to followup, Tur, nightmares are lessened if you takes meds in the morning, for future reference. Glad you're not on an SSRI, frankly. If you used to be on an SSRI, some can actually worsen depression, really hard to deal with. Sadness, that's a tough one, though. The investigative reporter Mike Wallace shut down after his integrity was questioned, clinical depression for months. It was the blow to his life career that pushed him over the edge. That movie "The Insider," with Russell Crowe and Al Pacino about the tobacco industry was an example of what happened to him.
In general, they say anger turned inward is depression. If you run into a brick wall enough times, it'll make you mad. Also, anytime your belief system or life structure is rearranged, you can fall off the world for a while. So, getting in touch with what is bothering you will help, also a counselor can assist you to identify and deal with those issues. As for your memory issues, depression alone will cause your mind to wander, melancholy naturally shuts a person down until they can heal. Facing the truth and then moving forward takes courage.
On your natural approach, the B and C vitamins also help a person feel better. And making time a couple times a week for relaxation triggers endorphins. This would include simple stuff like: A long bath with candles, a massage therapist, lots of walking outside, listening to quiet music, taking a class in art or dancing or any creative pursuit. I used to end my exercise by sitting on the floor, and I'd empty my brain and stare at a stained glass piece in the window, asking for help. Eventually a thought would wander in and grab hold of my emotions, and I would close my eyes and stay there with it, until relief washed over me. GG
Sorry, I tend to be chatty, I meant you no harm. To sum up my answers to your questions and comments: Tricyclics have no affect on memory, unusual dreams are lessened by taking meds in morning, and other naturals are Vits B and C, plus daily relaxation, and recognizing anger issues. I'll let someone else jump in now and give it a shot. I'm done.
I used to take Prozac since my 18years old I'm 29 years old and I started Zoloft 1 month ago.
I suffer from PTSD and anxiety!
Zoloft Is not giving me any bad side effect beside diarreah nauseas sometimes, and loss of libido. But when you are natural depressed those are things that still happen in your body.
I love zoloft, the 10000 thoughts in my head stopped, I care enough to enjoy life and be more relaxed about it. I'm still the same person, with same morals and believes. I just smile more! and my head its clearly empty, when I have to think I think voluntarily, I'm less emotional. About focusing yes I have to take effort on doing it. Cause my mind just don't want to focus in things anymore all that my mind wants is to be happy and zen in her own way! :D
Just fyi, memory loss is considered a rare but serious side affect with Ssri's, anyone experiencing serious side effects should consult their doctor. It is not common to have any serious memory impairment symptoms on an ssri. The medication should make it easier to think clearly and not focus on negative thoughts, But not affect memory enough to be notable
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.